Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2018, 5:13 PM MDT for Kimball County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 19, 2018, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 94 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:24 PM MDT | HAIL 1 | 11 Sw Kimball, NE | TRAINED STORM SPOTTER REPORTED QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
167
WUUS55 KCYS 192313
SVRCYS
NEC105-200000-
/O.NEW.KCYS.SV.W.0104.180619T2313Z-180620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
513 PM MDT TUE JUN 19 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Eastern Kimball County in the Panhandle of Nebraska...
* Until 600 PM MDT.
* At 513 PM MDT, severe thunderstorms were located along a line
extending from near Oliver Campground to near Oliver Reservoir to 6
miles northeast of Panorama Point, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kimball, Dix and Kimball Airport.
This includes Interstate 80 in Nebraska between mile markers 14 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4106 10394 4117 10381 4132 10375 4130 10338
4107 10338 4100 10340 4105 10387
TIME...MOT...LOC 2313Z 282DEG 27KT 4127 10377 4118 10382 4107 10392
HAIL...1.25IN
WIND...60MPH
$$
Cox4 follow-up statements
730
WWUS55 KCYS 192327
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
527 PM MDT TUE JUN 19 2018
NEC105-200000-
/O.CON.KCYS.SV.W.0104.000000T0000Z-180620T0000Z/
Kimball NE-
527 PM MDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIMBALL COUNTY...
At 527 PM MDT, severe thunderstorms were located along a line
extending from Kimball to near Kimball Airport to 12 miles south of
Oliver Reservoir, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kimball, Dix and Kimball Airport.
This includes Interstate 80 in Nebraska between mile markers 16 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4116 10378 4127 10371 4130 10338 4107 10338
4100 10340 4105 10382 4105 10386
TIME...MOT...LOC 2327Z 282DEG 27KT 4125 10364 4116 10369 4105 10379
HAIL...1.25IN
WIND...60MPH
$$
Cox970
WWUS55 KCYS 192341
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
541 PM MDT TUE JUN 19 2018
NEC105-200000-
/O.CON.KCYS.SV.W.0104.000000T0000Z-180620T0000Z/
Kimball NE-
541 PM MDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIMBALL COUNTY...
At 541 PM MDT, severe thunderstorms were located along a line
extending from near Dix to 8 miles southeast of Kimball Airport to 12
miles north of Westplains, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southeastern Kimball County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4113 10365 4121 10364 4122 10338 4107 10338
4100 10340 4104 10373
TIME...MOT...LOC 2341Z 271DEG 29KT 4120 10352 4111 10354 4104 10358
HAIL...1.00IN
WIND...60MPH
$$
Cox087
WWUS55 KCYS 192351
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
551 PM MDT TUE JUN 19 2018
NEC105-200000-
/O.CON.KCYS.SV.W.0104.000000T0000Z-180620T0000Z/
Kimball NE-
551 PM MDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIMBALL COUNTY...
At 550 PM MDT, severe thunderstorms were located along a line
extending from near Dix to 11 miles southwest of Potter to 11 miles
north of Westplains, moving east at 30 mph.
HAZARD...Quarter size hail was reported 6 miles south of Bushnell.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southeastern Kimball County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4113 10365 4121 10364 4122 10338 4107 10338
4100 10340 4104 10373
TIME...MOT...LOC 2350Z 282DEG 27KT 4119 10344 4110 10346 4103 10350
HAIL...1.00IN
WIND...60MPH
$$
Cox936
WWUS55 KCYS 192354
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
554 PM MDT TUE JUN 19 2018
NEC105-200004-
/O.EXP.KCYS.SV.W.0104.000000T0000Z-180620T0000Z/
Kimball NE-
554 PM MDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIMBALL COUNTY
WILL EXPIRE AT 600 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with these thunderstorms.
LAT...LON 4113 10365 4121 10364 4122 10338 4107 10338
4100 10340 4104 10373
TIME...MOT...LOC 2354Z 282DEG 27KT 4118 10339 4109 10342 4102 10346
$$
CoxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:56 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 12:56 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1256 PM MDT Tue Jun 19 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 1241 PM MDT Tue Jun 19 2018
Severe Thunderstorms are developing along the laramie range and
north this afternoon and evening. CAPE near 1500 j/kg and
bulk shear near 45-50 kts should favor organized severe storms
capable of large hail and damaging winds. A tornado threat may
develop later this evening over portions of western Nebraska if
storms can remain discrete. Most model solutions however, show a
line of storms which would limit this potential. Heavy rainfall is
also expected from these storms over northeastern Wyoming and
northwest nebraska. QPF values over 1 inch are expected by
Wednesday evening. The Flash Flood watch in effect until 00z
Thursday will continue as the threat for flash flooding continues
to be significant.
Temperatures will remain cooler on Wednesday as a cold front
moves through the area. Daytime high temperatures will be in the
middle 60s. Skies will begin to clear Wednesday night as drier air
moves in and northwest flow aloft develops.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 1241 PM MDT Tue Jun 19 2018
A temporary reprieve from the moist and cool weather will develop
Thursday and Friday. Daytime high temperatures will surge back
into the middle 70s to low 80s. A few showers and thunderstorms
are expected Friday afternoon as a shortwave trough moves through,
Overall, coverage will be much less than the last several days
have seen. Beginning Saturday another active pattern will develop
and continue through early next week as a large upper level low
develops and moves through the area. Ample moisture and cold
temperatures aloft will yield plenty of instability for
thunderstorms. Sunday, the potential for severe weather returns
as the main brunt of the upper low swings through. This will be A
day to watch as the ingredients for severe weather are all in
place.
Things will continue to be wet Monday and tuesday before a
shortwave ridge finally shuts off the active weather. Temperatures
should begin to climb through the middle of the week back to near
seasonal normals.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1143 AM MDT Tue Jun 19 2018
Latest radar loop was showing a broken line of convection
starting to develop across western Carbon county. This convection
will continue to spread east during the course of the afternoon.
Some bands of convection may also develop ahead of this and create
periods of heavy rainfall during the afternoon. Not confident
that these storms will be supercellular but they will have the
potential to produce some gusty winds up to 40kts and penny to
quarter size hail. The clusters of convection should exit the
Wyoming TAF sites by 00z and Nebraska TAF sites by 02z or 03z.
Afterwards IFR ceilings will develop once again behind the
frontal boundary as it shifts south into Colorado.
&&
.FIRE WEATHER...
Issued at 1241 PM MDT Tue Jun 19 2018
Numerous showers and thunderstorms are expected today and
tomorrow which should keep fire weather concerns low. Afternoon RH
should be well above 30% keeping fuels wet and fire potential
low. A change in weather pattern Thursday and Friday will see
brief drying before more rain develops for the weekend.
&&
.HYDROLOGY...
Issued at 1241 PM MDT Tue Jun 19 2018
No major changes to the previous Hydro section. heavy rain is
expected to develop this afternoon and evening. The Flash Flood
Watch will continue until 6 pm Wednesday evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch through Wednesday afternoon for WYZ101-102-107-
108.
NE...Flash Flood Watch through Wednesday afternoon for NEZ002-003-019-
095-096.
&&
SHORT TERM...LYONS
LONG TERM...LYONS
AVIATION...REC
FIRE WEATHER...LYONS
HYDROLOGY...LYONSHazardous weather outlook, Jun 19, 4:10 PM MDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 410 PM MDT Tue Jun 19 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-202215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 410 PM MDT Tue Jun 19 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Scattered to numerous thunderstorms expected across a large part of southeast Wyoming and the western Nebraska Panhandle for the remainder of the afternoon into the evening. Some storms could be severe, especially along and east of the Laramie Range. Large hail, damaging winds, and heavy rain are the primary hazards. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous showers and thunderstorms are expected once again on Wednesday. Severe weather is not expected. Unsettled weather conditions may return for the weekend. .Spotter information statement... Spotters are activated and request for any storm and precipitation reports are needed. WM
In the hours before
Local storm report, Jun 19, 1:48 PM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
148 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 12 N CHEYENNE 43.00N 103.00W
06/19/2018 E0.75 INCH SAHNNON SD TRAINED SPOTTER
HAIL WAS REPORTED AS DIME SIZE.
&&
DDEALLocal storm report, Jun 19, 2:35 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 7 SSE WHITAKER 41.32N 104.82W
06/19/2018 E0.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL WAS REPORTED AS DIME SIZE.
&&
CWLocal storm report, Jun 19, 2:57 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TORNADO 25 N CHEYENNE 41.51N 104.79W
06/19/2018 LARAMIE WY 911 CALL CENTER
PUBLIC REPORT OF A SMALL TORNADO 1/2 MILE TO THE WEST OF
INTERSTATE 25.
0254 PM TORNADO 25 N CHEYENNE 41.51N 104.79W
06/19/2018 LARAMIE WY 911 CALL CENTER
PUBLIC REPORT OF A SMALL TORNADO 1/2 MILE TO THE WEST OF
INTERSTATE 25 AT MILE MARKER 34.
&&
ALYONSLocal storm report, Jun 19, 4:09 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 NW CHEYENNE 41.19N 104.85W
06/19/2018 M1.00 INCH LARAMIE WY NWS EMPLOYEE
DURATION 5 MINUTES
&&
ALYONSLocal storm report, Jun 19, 4:10 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 NW CHEYENNE 41.20N 104.86W
06/19/2018 M1.00 INCH LARAMIE WY PUBLIC
QUARTER SIZED HAIL REPORTED BY PUBLIC 5 MILES NW OF
CHEYENNE.
&&
CWLocal storm report, Jun 19, 4:15 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 4 ESE NORTH CHEYENNE 41.20N 104.71W
06/19/2018 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
WMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 42 min |
| Jun 18, 8:50 PM MDT | Special Weather Statement | CYS | Cheyenne | 55 min |
| Jun 19, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 38 min |
| Jun 19, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 52 min |
| Jun 19, 5:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.